Kentucky, 2006

Damaging Wind in Kentucky, July 14, 2006

July 14, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 14, 2:55 PM CST, 40 minutes earlier.

Area forecast discussion, Jul 14, 2:55 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT FRI JUL 14 2006

.DISCUSSION...
VISIBLE SATELLITE PICTURES CLEARLY INDICATED A MESOSCALE CONVECTIVE
VORTEX SPINNING OVER SERN MO AND MOVING SLOWLY EAST. IT WAS RIGHT ON
A MID/UPPER LEVEL SHORTWAVE TROF AXIS. TSTMS DEVELOPED ON THE FRONT
EDGE OF THE MCV AND MERGED INTO A GIGANTIC CLUSTER OF STORMS WITH
FREQUENT LIGHTNING AND HEAVY RAIN NEAR THE MS RIVER THIS AFTN. IN
THE WARM AND VERY MOIST AIRMASS...TSTMS ALSO DEVELOPED ALONG AN
OUTFLOW BOUNDARY ACROSS SRN IL AND SWRN IND. DUE TO MARGINALLY
FAVORABLE WIND FIELDS AND INSTABILITY...SVR POTENTIAL WILL CONTINUE
AT LEAST FOR THE NEXT FEW HOURS AS THE SHORTWAVE TROF SWEEPS THRU
THE FOUR STATE REGION. AFTER MIDNIGHT...CHANCES OF PCPN WILL DROP
NOTICEABLY...AND SHOULD BE OUT OF THE PAH FCST AREA BY 12Z SAT.

TEMPS ON SAT WILL PROBABLY BE CAPPED IN THE MAINLY IN THE LOWER 90S
AS SLIGHTLY DRIER AIR FILTERS IN ON NRLY WINDS BEHIND THE LATEST
SHORTWAVE. HEAT INDICIES MAY STILL GET ABOVE 100 IN SOME PLACES
DURING THE WEEKEND. AFTER THAT HOWEVER...ATMOSPHERIC MOISTURE SHOULD
RECOVER...ALBEIT NOT QUITE TO THE RECENT POST RAIN LEVELS.

A LARGE RIDGE OF HIGH PRESSURE IS EXPECTED TO KEEP THE FCST DRY FOR
THE REMAINDER OF THE PERIOD. THE OPERATIONAL GFS CONTINUES TO SHOW A
LONGWAVE TROF LOWERING HEIGHTS OVER THE CENTRAL CONUS...AND
GENERATES GULF RETURN FLOW IN THE LOW LEVELS AHEAD OF THE SYSTEM AS
A RESULT. THE GFS ENSEMBLES SHOW A HINT OF THIS. MEANWHILE...OTHER
MED RANGE GUIDANCE...MOST NOTABLY THE ECMWF...INDICATED THAT THE
HEAT DOME/RIDGE WILL STAY IN PLACE THRU DAY7. THUS THE LATTER PART
OF THE FCST PACKAGE WILL REPRESENT A COMPROMISE BETWEEN THE ECMWF
AND THE GFS ENSEMBLES...WITH MORE WEIGHT GIVEN THE THE ECMWF. THIS
MEANS THAT DEWPOINTS MAY REMAIN IN THE LOWER 70S IN MOST
PLACES...AND THUS TEMPS MAY NOT GO QUITE AS HIGH AS MAV/MET GUIDANCE
INDICATES. IT WILL BE OPPRESSIVELY HOT NEXT WEEK THOUGH. HEAT
INDICIES MAY REACH ADVISORY CRITERIA THEN.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DB
Hazardous weather outlook, Jul 14, 3:32 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
432 PM CDT FRI JUL 14 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
432 PM CDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING ACROSS MOST OF THE AREA. THE BEST CHANCE WILL BE
GENERALLY EAST OF A LINE FROM PERRYVILLE TO BLOOMFIELD MISSOURI.
THE MAIN HAZARDS WITH THE STORMS WILL CONTINUE TO BE STRONG TO SEVERE
WINDS...AND VERY HEAVY RAINFALL. SOME PEA SIZE HAIL MAY OCCUR AS
WELL.

THE STORMS SHOULD WIND DOWN FROM WEST TO EAST ACROSS THE REGION
LATER THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES
REACHING THE 100 TO 105 DEGREE RANGE OVER PORTIONS OF THE QUAD
STATE REGION EACH AFTERNOON FROM SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE REGION THROUGH THE EARLY
EVENING HOURS.

DRS/CN

In the hours before

Special weather statement, Jul 14, 12:57 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
157 PM CDT FRI JUL 14 2006

ILZ080-081-084-085-088-MOZ076-086-087-100-142000-
BOLLINGER MO-CAPE GIRARDEAU MO-FRANKLIN IL-JACKSON IL-PERRY IL-
PERRY MO-UNION IL-WAYNE MO-WILLIAMSON IL-
157 PM CDT FRI JUL 14 2006

...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...

STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST
ACROSS AREAS NORTHWEST OF A LINE FROM WILLIAMSVILLE MISSOURI...TO
MARBLE HILL...TO GORHAM ILLINOIS...TO ELKVILLE THROUGH 3 PM.
TORRENTIAL RAINFALL...WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING CAN
BE EXPECTED WITH STORMS...ALONG WITH THE POSSIBILITY OF SMALL HAIL.
HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLY
LOCALIZED FLOODING.

RST
Local storm report, Jul 14, 1:59 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
259 PM CDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND DMG     JACKSON                 37.38N 89.65W
07/14/2006                   CAPE GIRARDEAU     MO   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN WHICH FELL ON POWER LINES.

&&

PATS
Special weather statement, Jul 14, 2:37 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
337 PM CDT FRI JUL 14 2006

ILZ081-082-085-086-088>090-093-094-142130-
FRANKLIN IL-HAMILTON IL-JOHNSON IL-MASSAC IL-POPE IL-PULASKI IL-
SALINE IL-UNION IL-WILLIAMSON IL-
337 PM CDT FRI JUL 14 2006

...THUNDERSTORMS WITH LOCALLY STRONG WINDS AND TORRENTIAL RAIN
MOVING THROUGH FAR SOUTHERN ILLINOIS...

AT 330 PM...STRONG TO POSSIBLY SEVERE THUNDERSTORMS WERE ALONG
INTERSTATE 57...FROM NEAR THE INTERSTATE 24 JUNCTION TO ULLIN.
THESE STORMS WILL MOVE EAST...REACHING VIENNA AND HARRISBURG ILLINOIS
BETWEEN 4 PM AND 5 PM. THESE STORMS WILL BE ACCOMPANIED BY TORRENTIAL
RAINFALL THAT COULD RESULT IN ISOLATED FLASH FLOODING. NEARLY
CONTINUOUS LIGHTNING...STRONG WIND GUSTS TO 45 MPH...AND SMALL HAIL
WILL ACCOMPANY THE STRONGEST STORMS. ISOLATED LOCATIONS COULD
RECEIVE DAMAGING WINDS IN EXCESS OF 60 MPH...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT.

GO INDOORS TO A STURDY SHELTER...AND LISTEN FOR LATER STATEMENTS
AND POSSIBLE WARNINGS. IF A WARNING IS ISSUED...STAY AWAY FROM
WINDOWS AND GO TO AN INTERIOR ROOM.

MY
Local storm report, Jul 14, 2:54 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
354 PM CDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     NON-TSTM WND DMG ANNA                    37.46N 89.24W
07/14/2006                   UNION              IL   LAW ENFORCEMENT

            TREES DOWN ON EAST SIDE OF ANNA.

&&

PATS
Local storm report, Jul 14, 3:00 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
400 PM CDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     ANNA                    37.46N 89.24W
07/14/2006                   UNION              IL   LAW ENFORCEMENT

            TREES DOWN ON EAST SIDE OF ANNA.

&&

PATS
Special weather statement, Jul 14, 3:32 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
432 PM CDT FRI JUL 14 2006

ILZ086-087-090-091-094-KYZ005>008-142230-
GALLATIN IL-GRAVES KY-HARDIN IL-LIVINGSTON KY-MARSHALL KY-MASSAC IL-
MCCRACKEN KY-POPE IL-SALINE IL-
432 PM CDT FRI JUL 14 2006

...THUNDERSTORMS WITH LOCALLY STRONG WINDS AND TORRENTIAL RAIN
MOVING THROUGH FAR SOUTHERN ILLINOIS AND WESTERN KENTUCKY...

AT 430 PM...A BROKEN LINE OF VERY STRONG THUNDERSTORMS STRETCHED
ALONG A LINE FROM HARRISBURG ILLINOIS TO PADUCAH KENTUCKY. AS THIS
ACTIVITY MOVES EAST AT 30 MPH...IT WILL IMPACT COMMUNITIES FROM
RIDGEWAY TO GOLCONDA ILLINOIS TO SMITHLAND...REIDLAND...AND MAYFIELD
KENTUCKY THROUGH 530 PM. ACCOMPANYING THE STORMS WILL BE PERIODIC
LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. THESE STORMS WILL ALSO
PRODUCE TORRENTIAL RAINFALL THAT COULD RESULT IN ISOLATED FLASH
FLOODING.

GO INDOORS TO A STURDY SHELTER...AND LISTEN FOR LATER STATEMENTS
AND POSSIBLE WARNINGS. IF A WARNING IS ISSUED...STAY AWAY FROM
WINDOWS AND GO TO AN INTERIOR ROOM.

RJP

The radar

The Paducah radar (KPAH), 12 km away, was scanning. The volume nearest the first event began at 21:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McCracken

When
July 14, 3:35 PM CST
Where
McCracken County, Paducah
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
37.083, -88.633

Several trees were blown down on the west side of Paducah.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523849.